Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 251, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 29, 2004, 3:20 PM CDT for Forrest County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 29, 2004, 3:50 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 119 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
470
WUUS54 KJAN 292020
SVRJAN
MSC035-292050-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 350 PM CDT
* AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HATTIESBURG...MOVING NORTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR PETAL AT 345 PM CDT
BE NEAR I-59 EXIT 73 AT 350 PM CDT
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3144 8946 3138 8944 3138 8934 3121 8934
3122 8916 3144 8916
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:53 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 29, 2:53 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 253 PM CDT TUE JUN 29 2004 .DISCUSSION...THIS AFTERNOONS SURFACE ANALYSIS CONTINUES TO SHOW A NEARLY STATIONARY FRONT REMAINING DRAPED ACROSS THE MID-SOUTH. FURTHER SOUTH...DATA ALSO SHOWS A CONFLUENT AXIS NEAR THE U.S. HIGHWAY 84 CORRIDOR. WITH ANOTHER PERTURBATION (OR THREE) IN THE UPPER-LEVEL FLOW MOVING ACROSS OUR AREA...I EXPECT PRECIPITATION TO FILL IN AROUND THESE BOUNDARIES THIS AFTERNOON. WHILE ONE OR TWO STORMS MAY BE STRONG...THE MID- AND UPPER-LEVEL FLOW ACROSS THE AREA IS RATHER WEAK. SO I DONT EXPECT WIDESPREAD STRONG OR SEVERE STORMS THIS EVENING...ALTHOUGH SOME PULSE-TYPE ACTIVITY CANT BE RULED OUT. ILL BASE FIRST PERIOD RAIN CHANCES LARGELY OFF OF LAST MINUTE GLANCES AT THE RADAR...BUT IN GENERAL...ILL HAVE THE HIGHEST RAIN CHANCES NORTH AND SOUTH...WITH SCATTERED COVERAGE IN THE MIDDLE. MOST OF PRECIPITATION SHOULD DIMINISH SHORTLY AFTER SUNSET. NOT MUCH CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED THROUGH MID-WEEK. THE STATIONARY FRONT SHOULD REMAIN NEAR THE MISSISSIPPI AND TENNESSEE STATE LINE THROUGH THURSDAY. DISTURBANCES... IMINATING FROM A SHORTWAVE TROUGH OVER THE ROCKY MOUNTAIN REGION... WILL CONTINUE TO COMBINE WITH THE FRONT (AS WELL AS OTHER MESOSCALE BOUNDARIES) TO ALLOW A PRETTY GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS TO BE SEEN OVER THE FORECAST AREA. THE BIG QUESTION LIES IN DETERMINING THE LOCATION OF THE BEST COVERAGE. SINCE THERES NO BIG CHANGE EXPECTED IN THE OVERALL WEATHER PATTERN...WE DONT EXPECT MUCH CHANGE IN THE (MAINLY) AFTERNOON AND EVENING PRECIPITATION COVERAGE AT THIS TIME. UNFORTUNATELY...DAYS 4 THROUGH 7 APPEAR TO CONTINUE THE STORY OF SAME FORECAST...DIFFERENT PACKAGE. ANOTHER FRONT WILL ATTEMPT TO DIVE SOUTHEAST TOWARD THE END OF THE WEEK...AS A SHORTWAVE AMPLIFIES AS IT HEADS ACROSS MID-AMERICA. THE SHORTWAVE TROUGH WILL LIKELY PUSH A FRONT INTO THE DELTA REGION...BEFORE STALLING OUT OVER THE 4TH OF JULY WEEKEND. WITH REALLY NOTHING UPSTREAM TO PUSH THIS SHORTWAVE TROUGH OUT OF THE LOWER MISSISSIPPI VALLEY (THUS CHANGING THE WEATHER PATTERN)...THIS PACKAGE WILL BE DOMINATED BY PERSISTENCE. GIVEN THE POSITION OF THE SHORTWAVE TROUGH...I WOULD EXPECT SHOWER AND THUNDERSTORM COVERAGE TO BE SLIGHTLY BETTER FURTHER EAST WHERE THE SYNOPTIC SCALE QUASI-GEOSTROPHIC FORCING IS BEST. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BUTTS/CAMPBELL/BANNAN
Hazardous weather outlook, Jun 29, 7:25 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 725 AM CDT TUE JUN 29 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301225- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 725 AM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE OUTLOOK AREA THROUGH THIS EVENING. STRONG WINDS... DANGEROUS LIGHTNING AND HEAVY RAIN WILL BE THE PRIMARY RISKS. A STALLED FRONT WILL BE THE FOCUS FOR STRONG THUNDERSTORMS OVER THE NORTHERN PORTIONS OF THE AREA. WHILE HEATING...MOISTURE AND INSTABILITY WILL CONTRIBUTE TO THUNDERSTORM DEVELOPMENT ELSEWHERE. WIND GUSTS FROM 40 TO 50 MPH WILL BE POSSIBLE AND REMAIN CAPABLE OF BLOWING OVER TREES DUE TO SOAKED GROUNDS. FREQUENT DANGEROUS LIGHTNING AND VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ...FLOODING... THE ATMOSPHERE OVER THE REGION WILL REMAIN VERY MOIST FOR ANOTHER DAY. EXPECT ANY SHOWERS OR THUNDERSTORMS THAT DEVELOP TO PRODUCE HEAVY RAIN. LARGE RAINFALL AMOUNTS IN A SHORT PERIOD...ESPECIALLY NEAR URBAN AREAS MAY LEAD TO PONDING OF WATER ON ROADWAYS...ALONG WITH MINOR FLOODING OF SMALL CREEKS...STREAMS...CULVERTS AND OTHER LOW LYING AREAS. SEVERAL RIVERS AROUND THE REGION WERE ABOVE FLOOD STAGE...SO ANY ADDITIONAL RAINFALL MAY WORSEN CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE...WEDNESDAY AND THURSDAY... HEAVY RAIN OVER THE LAST WEEK...HAS CAUSED THE GROUND AROUND THE REGION TO BECOME SATURATED. A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT. SOUTHWEST WINDS WILL MAINTAIN THE STEADY FLOW OF GULF MOISTURE...WITH MORE HEAVY RAINFALL POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. MINOR FLOODING OF SMALL CREEKS...STREAMS...CULVERTS AND OTHER LOW LYING AREAS WILL BE POSSIBLE. SEVERAL RIVERS AROUND THE AREA WERE ABOVE FLOOD STAGE...SO ANY ADDITIONAL RAINFALL MAY WORSEN CONDITIONS. ...DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 29, 10:57 AM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CDT TUE JUN 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD MONTICELLO 31.55N 90.11W
06/28/2004 LAWRENCE MS EMERGENCY MNGR
A FEW ROADS FLOODED IN MONTICELLO.
0635 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
06/28/2004 LAUDERDALE MS EMERGENCY MNGR
SEVERAL ROADS AND BUSINESSES FLOODED IN THE DOWNTOWN
AREA.
&&
JPGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 8:03 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 62 min |
| Jun 29, 3:19 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.